On squirt singularities in hydrodynamics

Diego Córdoba, Charles Louis Fefferman, Rafael De La Llave

Research output: Contribution to journalArticlepeer-review

45 Scopus citations

Abstract

We consider certain singularities of hydrodynamic equations that have been proposed in the literature. We present a kinematic argument that shows that if a volume preserving field presents these singularities, certain integrals related to the vector field have to diverge. We also show that if the vector fields satisfy certain partial differential equations (Navier-Stokes, Boussinesq), then the integrals have to be finite. As a consequence, these singularities are absent in the solutions of the above equations.

Original languageEnglish (US)
Pages (from-to)204-213
Number of pages10
JournalSIAM Journal on Mathematical Analysis
Volume36
Issue number1
DOIs
StatePublished - Mar 15 2005

All Science Journal Classification (ASJC) codes

  • Analysis
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'On squirt singularities in hydrodynamics'. Together they form a unique fingerprint.

Cite this